Alert archive / Nevada / Wind Advisories in 2008

Wind Advisory 15, NWS Reno, NV

August 31, 2008Lyon County, Mineral County, Nevada; Mono County, California

NWS Reno, NV issued this wind advisory at Aug 31, 2008, 3:17 AM PDT for Lyon County, Mineral County, Nevada; Mono County, California. It took effect at Aug 31, 2008, 7:00 AM PDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Aug 31, 2008, 3:17 AM PDT (10:17 UTC)
In effect from
Aug 31, 2008, 7:00 AM PDT
Expired
Aug 31, 2008, 8:00 PM PDT
In force
13 hr
Issued by
NWS Reno, NV

Counties Mono County, CA, Lyon County, NV, Mineral County, NV

The radar

The Reno radar (KRGX), 150 km from the middle of the area, began a volume at 10:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 00:00Z, 10.3 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 00:00Z on 2008-08-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 00:00Z on 2008-08-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4724 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KREV 311017
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
317 AM PDT SUN AUG 31 2008

...WINDY CONDITIONS EXPECTED TODAY...

.A STRONG COLD FRONT WILL PUSH THROUGH THE AREA TODAY FROM NORTH
TO SOUTH WITH STRONG WINDS EXPECTED AHEAD OF THE FRONT. HAZARDOUS BOATING
CONDITIONS ARE EXPECTED AGAIN TODAY ON AREA LAKES ESPECIALLY SOUTH
OF INTERSTATE 80. 

CAZ073-010000-
/O.CAN.KREV.LW.Y.0053.000000T0000Z-080901T0600Z/
/O.NEW.KREV.WI.Y.0015.080831T1400Z-080901T0300Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES
317 AM PDT SUN AUG 31 2008

...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 8 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...WHICH
IS IN EFFECT FROM 7 AM THIS MORNING TO 8 PM PDT THIS EVENING. THE
LAKE WIND ADVISORY HAS BEEN REPLACED WITH THIS STRONGER WIND ADVISORY.

WINDS WILL INCREASE AROUND SUNRISE THIS MORNING. BY LATE MORNING
THE WINDS WILL BE FROM THE SOUTHWEST 20 TO 30 MPH WITH GUSTS
REACHING 45 TO 50 MPH. WIND PRONE AREAS...ESPECIALLY ALONG HIGHWAY
395 IN MONO COUNTY...CAN EXPECT TO SEE LOCALLY STRONGER WINDS UP
TO 55 MPH. AREAS OF BLOWING DUST MAY REDUCE VISIBILITIES AT TIMES. 

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.  CHECK
OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO
FOR UPDATES ON THIS SITUATION.  

$$

NVZ001-010000-
/O.CAN.KREV.LW.Y.0054.080831T1400Z-080901T0600Z/
/O.NEW.KREV.WI.Y.0015.080831T1400Z-080901T0300Z/
MINERAL AND SOUTHERN LYON COUNTIES-
INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY...
MINA...SCHURZ
317 AM PDT SUN AUG 31 2008

...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 8 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 8 PM PDT THIS
EVENING. THE LAKE WIND ADVISORY IS REPLACED WITH THIS STRONGER WIND
ADVISORY.

WINDS WILL INCREASE AROUND SUNRISE THIS MORNING. BY LATE MORNING
THE WINDS WILL BE FROM THE SOUTHWEST 20 TO 30 MPH WITH GUSTS
REACHING 45 TO 50 MPH. WIND PRONE AREAS...CAN EXPECT TO SEE
LOCALLY STRONGER WINDS UP TO 55 MPH. BLOWING DUST AND SAND IS ALSO
EXPECTED WHICH WILL REDUCE VISIBILITIES TO LESS THAN ONE MILE AT
TIMES. 

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.  CHECK
OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO
FOR UPDATES ON THIS SITUATION.  

$$

CAZ072-NVZ002-010000-
/O.CON.KREV.LW.Y.0054.080831T1300Z-080901T0600Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY...
TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE
317 AM PDT SUN AUG 31 2008

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO
11 PM PDT THIS EVENING...

A LAKE WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO
11 PM PDT THIS EVENING. 

SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH BY LATE MORNING
WILL SHIFT TO THE WEST IN THE AFTERNOON. EXPECT WAVES OF AROUND 3
TO 4 FEET DURING THE MORNING AND AFTERNOON WITH HIGHER WAVE
HEIGHTS NEAR 5 FEET ALONG THE EAST SHORE. SMALL BOATS WILL BE
PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL
CONDITIONS IMPROVE.

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

$$

NVZ004-010000-
/O.CON.KREV.LW.Y.0054.080831T1400Z-080901T0600Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK...
SILVER SPRINGS...NIXON...IMLAY
317 AM PDT SUN AUG 31 2008

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO
11 PM PDT THIS EVENING...

A LAKE WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO
11 PM PDT THIS EVENING. 

GUSTY WINDS WILL DEVELOP AGAIN SUNDAY AHEAD OF A STRONG COLD
FRONT BEGINNING AROUND SUNRISE. SOUTHWEST WINDS WILL INCREASE TO
15 TO 25 MPH WITH GUSTS TO 35 MPH ON AREA LAKES CREATING HAZARDOUS
BOATING CONDITIONS. SMALL BOATS WILL BE PRONE TO CAPSIZING AND
SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. WAVE
HEIGHTS ON PYRAMID LAKE WILL BE 3 TO 4 FEET DURING THE
DAY...MAINLY ON THE EASTERN SHORES.

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

$$


HTTP://WEATHER.GOV/RENO
3 follow-up statements
000 
WWUS75 KREV 311658
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
958 AM PDT SUN AUG 31 2008

...WINDY CONDITIONS EXPECTED TODAY...

.A STRONG COLD FRONT WILL PUSH THROUGH THE AREA TODAY FROM NORTH
TO SOUTH WITH STRONG WINDS EXPECTED AHEAD OF THE FRONT. HAZARDOUS
BOATING CONDITIONS ARE EXPECTED AGAIN TODAY ON AREA LAKES ESPECIALLY
SOUTH OF INTERSTATE 80.

CAZ073-NVZ001-010000-
/O.CON.KREV.WI.Y.0015.000000T0000Z-080901T0300Z/
MONO-MINERAL AND SOUTHERN LYON COUNTIES-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES...HAWTHORNE...YERINGTON...SMITH VALLEY...MINA...
SCHURZ
958 AM PDT SUN AUG 31 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

SOUTHWEST WINDS OF 15 TO 30 MPH WITH WIDESPREAD GUSTS OF 45 TO 50
MPH ARE EXPECTED TODAY FOR MONO...MINERAL...AND SOUTHERN LYON
COUNTIES. HOWEVER...WIND PRONE AREAS INCLUDING THE MOUTHS OF EAST
TO WEST FACING CANYONS...ESPECIALLY ALONG HIGHWAY 395 IN MONO
COUNTY...CAN EXPECT TO SEE LOCALLY STRONGER WINDS IN EXCESS OF 60
MPH. A SPOTTER JUST NORTH OF MONO LAKE THIS MORNING REPORTED A
WIND GUST TO 80 MPH. ALSO...WINDS MAY KICK UP AREAS OF BLOWING
DUST WHICH COULD SIGNIFICANTLY REDUCE VISIBILITIES AT TIMES.

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK
OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO
FOR UPDATES ON THIS SITUATION.

$$

CAZ072-NVZ002-010000-
/O.CON.KREV.LW.Y.0054.000000T0000Z-080901T0600Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY...
TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE
958 AM PDT SUN AUG 31 2008

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING. 

SOUTHWEST TO WEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH ARE
EXPECTED INTO THIS EVENING. EXPECT WAVES OF AROUND 3 TO 4 FEET
WITH HIGHER WAVE HEIGHTS NEAR 5 FEET ALONG THE EAST SHORE. SMALL
BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS
UNTIL CONDITIONS IMPROVE.

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

$$

NVZ004-010000-
/O.CON.KREV.LW.Y.0054.000000T0000Z-080901T0600Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK...
SILVER SPRINGS...NIXON...IMLAY
958 AM PDT SUN AUG 31 2008

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING. 

WEST TO NORTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH ARE
EXPECTED ON AREA LAKES INTO THIS EVENING. SMALL BOATS WILL BE
PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL
CONDITIONS IMPROVE. WAVE HEIGHTS ON PYRAMID LAKE WILL BE 3 TO 4
FEET DURING THE DAY...MAINLY ON THE EAST SHORE.

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

$$


HTTP://WEATHER.GOV/RENO
000 
WWUS75 KREV 312156
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
256 PM PDT SUN AUG 31 2008

...WINDY CONDITIONS WILL CONTINUE INTO THE EVENING...

.A STRONG COLD FRONT WILL PUSH SOUTH OF THE AREA THIS EVENING.
AHEAD OF THE FRONT STRONG SOUTHWEST WILL CONTINUE FROM HIGHWAY 50
SOUTH WITH SLOWLY DECREASING NORTH WINDS ELSEWHERE. HAZARDOUS
BOATING CONDITIONS WILL CONTINUE INTO THE EVENING.

CAZ073-NVZ001-010300-
/O.CON.KREV.WI.Y.0015.000000T0000Z-080901T0300Z/
MONO-MINERAL AND SOUTHERN LYON COUNTIES-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES...HAWTHORNE...YERINGTON...SMITH VALLEY...MINA...
SCHURZ
256 PM PDT SUN AUG 31 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

WEST TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH WIDESPREAD GUSTS OF
45 TO 55 MPH WILL CONTINUE INTO THE EARLY EVENING OVER MONO...
MINERAL...AND SOUTHERN LYON COUNTIES. HOWEVER...WIND PRONE AREAS
INCLUDING THE MOUTHS OF EAST TO WEST FACING CANYONS...ESPECIALLY
ALONG HIGHWAY 395 IN MONO COUNTY...CAN EXPECT TO SEE LOCALLY
STRONGER WINDS IN EXCESS OF 60 MPH. THE STRONG WINDS MAY KICK UP
AREAS OF BLOWING DUST WHICH COULD SIGNIFICANTLY REDUCE
VISIBILITIES AT TIMES. THESE WINDS WILL SHIFT TO THE NORTHWEST AND
DECREASE BY LATE EVENING TO 15 TO 25 MPH WITH GUSTS TO 35 MPH.

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK
OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO
FOR UPDATES ON THIS SITUATION.

$$

CAZ072-NVZ002-010600-
/O.CON.KREV.LW.Y.0054.000000T0000Z-080901T0600Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY...
TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE
256 PM PDT SUN AUG 31 2008

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING.

WEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 40 MPH WILL CONTINUE THIS
EVENING BEFORE DECREASING TO 10 TO 15 MPH. FOR LAKE TAHOE...EXPECT WAVES
OF AROUND 3 TO 4 FEET WITH HIGHER WAVE HEIGHTS NEAR 5 FEET ALONG THE
EAST SHORE. SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN
OFF LAKE WATERS UNTIL CONDITIONS IMPROVE.

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

$$

NVZ004-010600-
/O.CON.KREV.LW.Y.0054.000000T0000Z-080901T0600Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK...
SILVER SPRINGS...NIXON...IMLAY
256 PM PDT SUN AUG 31 2008

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING. 

WEST TO NORTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH ARE
EXPECTED ON AREA LAKES THROUGH LATE THIS EVENING. THE WINDS WILL
DECREASE TO 10 TO 15 MPH AFTER MIDNIGHT. SMALL BOATS WILL BE PRONE
TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS
IMPROVE. WAVE HEIGHTS ON PYRAMID LAKE WILL BE 2 TO 4 FEET EARLY
THIS EVENING...MAINLY ALONG THE EAST AND SOUTHEAST SHORES...THEN 
DECREASE TO 1 TO 2 FEET AFTER MIDNIGHT.

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

$$


HTTP://WEATHER.GOV/RENO
000 
WWUS75 KREV 010253
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
753 PM PDT SUN AUG 31 2008

CAZ072-NVZ002-004-010400-
/O.CAN.KREV.LW.Y.0054.000000T0000Z-080901T0600Z/
GREATER LAKE TAHOE AREA-
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY...
TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE...FERNLEY...
FALLON...LOVELOCK...SILVER SPRINGS...NIXON...IMLAY
753 PM PDT SUN AUG 31 2008

...LAKE WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE LAKE WIND
ADVISORY. 

SOUTHWEST TO WEST WINDS ON LAKE TAHOE AND PYRAMID LAKE HAVE
DECREASED TO NEAR 15 MPH. THE WIND WILL CONTINUE TO DECREASE TO LESS
THAN 10 MPH BY MIDNIGHT. LAKE CONDITIONS WILL IMPROVE TONIGHT SO
THE LAKE WIND ADVISORY IS CANCELED.

$$

CAZ073-NVZ001-010400-
/O.EXP.KREV.WI.Y.0015.000000T0000Z-080901T0300Z/
MONO-MINERAL AND SOUTHERN LYON COUNTIES-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES...HAWTHORNE...YERINGTON...SMITH VALLEY...MINA...
SCHURZ
753 PM PDT SUN AUG 31 2008

...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING. 

SOUTHWEST WINDS ACROSS MONO AND MINERAL COUNTIES HAVE DECREASED TO
10 TO 15 MPH WITH LOCAL GUSTS TO 30 MPH. WINDS WILL CONTINUE TO
DECREASE AS THE COLD FRONT MOVES THROUGH SO THE WIND ADVISORY IS
CANCELED.

$$


HTTP://WEATHER.GOV/RENO

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this wind advisory went out at Aug 31, 2:51 AM PDT, 26 minutes earlier.

Area forecast discussion, Aug 31, 2:51 AM PDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
251 AM PDT SUN AUG 31 2008

.SHORT TERM...
VERY STRONG AND DYNAMIC TROUGH CONTINUES TO DROP THROUGH THE WESTERN
CONUS OVER THE NEXT COUPLE DAYS BRINGING A DRAMATIC CHANGE TO THE
WEATHER. FORECAST LOOKS RIGHT ON TRACK WITH THE COLD FRONT MOVING
DOWN OUT OF THE NORTH...THROUGH SUSANVILLE AND GERLACH EARLY THIS
MORNING. THE COLD FRONT IS EXPECTED TO BE NEAR THE INTERSTATE 80
CORRIDOR BY SUNRISE...WITH THE STRONGEST WINDS SOUTH OF THE COLD
FRONT. WINDS ALONG THE SIERRA CREST HAVE INCREASED TO OVER 80 MPH
ALONG THE RIDGES...AS JET STREAM SAGS INTO THE RENO-TAHOE AREA.
GUSTY WINDS HAVE CONTINUED OVERNIGHT IN MANY VALLEY
LOCATIONS...INCLUDING AROUND THE LAKE TAHOE BASIN. THERE IS AN
EXTREME DRY SLOT DIRECTLY OVER RENO-TAHOE THAT HAS KEPT CRITICAL
FIRE WEATHER CONDITIONS GOING OVERNIGHT. DEWPOINT ON SLIDE MOUNTAIN
HAS DROPPED TO ZERO F...WITH DEW POINTS AROUND LAKE TAHOE IN THE
NEGATIVES AND RH VALUES IN THE SINGLE DIGITS...AT 2 AM

THE JET STREAM IS EXPECTED TO DROP EVEN FURTHER SOUTH THIS MORNING
INTO MONO AND MINERAL COUNTIES. AS WE GET THE SLIGHTEST HEATING IN
THE MORNING...STRONG WINDS WILL MIX DOWN INTO THE VALLEYS GUSTING TO
45 TO 50 MPH. ISSUED A WIND ADVISORY FOR MONO AND MINERAL COUNTIES
FROM 7 AM TO 8 PM THIS EVENING. THE MAIN CONCERN WILL BE ALONG THE
HIGHWAY 395 CORRIDOR IN MONO COUNTY...WHERE WEST WINDS WILL CREATE
DANGEROUS CROSSWINDS.

THERE IS STILL A POSSIBILITY OF ISOLATED SHOWERS AND THUNDERSTORMS
THROUGH THE DAY TODAY WITH LOW LEVEL FRONTOGENESIS AND
DESTABILIZATION UNDERNEATH THE UPPER LOW. SHOULD REMAIN VERY
ISOLATED... WITH A LACK OF OVERALL MOISTURE. WINDS WILL SWITCH OUT
OF THE NORTH AND NORTHEAST BEHIND THE FRONT...BRINGING STRONG COLD
AIR ADVECTION TO THE AREA. WINDS WILL CONTINUE TO GUST ACROSS THE
NORTHERN ZONES EVEN OVERNIGHT TONIGHT DUE TO THE THE CAA.
TEMPERATURES MONDAY WILL ONLY GET INTO THE LOW 70S IN THE DESERT
VALLEYS...WITH LOW TO MID 60S IN THE SIERRA VALLEYS. UNDERSHOT GFS
MOS TEMPS UNDER NE FLOW...BUT THESE TEMPS MAY STILL BE TOO HIGH
THERE IS A POSSIBILITY WE MAY NOT EVEN HIT 70 IN RENO MONDAY. COLD
TEMPS WILL CONTINUE INTO TUESDAY...WITH A BIT OF WARMING BUT NOT
MUCH.  HOON

.LONG TERM...WEDNESDAY THROUGH SATURDAY...
MODELS COMING INTO BETTER AGREEMENT WITH THE OVERALL PATTERN MID
WEEK THROUGH THE WEEKEND. THE FORECAST AREA IS TO REMAIN BETWEEN A
STRONG RIDGE OF HIGH PRESSURE TO THE WEST AND A LONGWAVE TROUGH OVER
THE NRN ROCKIES INTO THE CENTRAL US. THIS WILL LEAD TO A DRY NWLY
FLOW ALOFT AND GRADUAL WARMING AS THE RIDGE SLOWLY STRENGTHENS INTO
CA AND WEST-CNTRL NV. THIS WILL BRING TEMPS TO AROUND 5 DEGREES
ABOVE NORMAL BY WEDNESDAY AND A FEW ADDITIONAL DEGREES OF WARMING
INTO THURSDAY. MARGINAL INSTABILITY TRIES TO DEVELOP OVER THE SIERRA
NEAR MONO COUNTY...BUT WILL LEAVE OUT CONVECTION FOR NOW.

THE MODELS BEGIN TO DIFFER SATURDAY AS COOLER AIR FROM CANADA BEGINS
TO DROP INTO THE PAC NW. GFS IS MORE AGGRESSIVE IN BRINGING LOWER
HEIGHTS AND COOLER AIR TOWARD THE REGION WITH THE EC HOLDING ON TO
THE RIDGE MORE AGGRESSIVELY...RESULTING IN CONTINUED ABOVE NORMAL
TEMPS. MILNE

&&

.AVIATION...
A STRONG COLD FRONT WILL AFFECT THE AREA THROUGH SUNDAY. THE MAIN
ISSUE WILL BE GUSTY SOUTHWEST WINDS AHEAD OF THE FRONT. WIND SPEEDS
OF 20KTS WITH GUSTS 30-35KTS WILL BE WIDESPREAD ACROSS THE AREA.
THESE WINDS WILL CREATE BLOWING DUST NEAR DRY LAKE BEDS SUCH AS
AROUND KLOL AND THE BLACK ROCK DESERT. WINDS OVER THE SIERRA CREST
WILL GUST UP TO 60 MPH CREATING SIGNIFICANT MOUNTAIN WAVE ACTIVITY.

VALLEY WINDS HAVE DECOUPLED IN SOME VALLEYS WHILE WINDS ALOFT
CONTINUE TO BE STRONG AS THE UPPER JET MOVES INTO THE CENTRAL
SIERRA. THIS WILL CREATE SOME LOCALIZED WIND SHEAR CONCERNS.

WIDESPREAD GUSTY WINDS WILL STRENGTHEN BY 18Z WITH SIMILAR SPEEDS
COMPARED TO WHAT WAS EXPERIENCED SATURDAY. A SIGNIFICANT WIND SHIFT
IS NOT EXPECTED WITH THIS FRONT...HOWEVER THE WINDS SWITCH MORE
TOWARD THE NORTHWEST BY 00Z AND THEN TO THE NORTH AND DECREASE BY
04Z. JORDAN/MILNE

&&

.FIRE WEATHER...
VERY DRY AIR HAS MOVED INTO THE REGION WITH MANY LOCATIONS
DEWPOINT TEMPS DROPPING BELOW ZERO. ALSO...WINDS HAVE BEEN QUITE
GUSTY WITH SOME SITES STILL EXPERIENCING RED FLAG CONDITIONS DURING
THESE EARLY MORNING HOURS. WITH THE FRONT NOT EXPECTED TO MOVE
THROUGH THE CENTRAL AND SOUTHERN ZONES UNTIL LATE IN THE DAY...FEEL
RED FLAG WARNING LOOKS SOLID AS WINDS WILL QUICKLY STRENGTHEN
DURING THE MID TO LATE MORNING HOURS WITH GUSTS OVER 30 MPH BECOMING
MORE WIDESPREAD. STRONGEST GUST ARE EXPECTED SOUTH OF HIGHWAY 50 AND
COULD REACH 50 MPH.  RIDGE WINDS CONTINUE TO GUST NEAR AND OVER 70
MPH.  AFTER THE FRONTAL PASSAGE LATE THIS AFTERNOON AND
EVENING...WINDS WILL GRADUALLY SHIFT TO NORTH AND THEN NORTHEASTERLY
BY MONDAY MORNING.   MILNE

&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...RED FLAG WARNING UNTIL 8 PM PDT THIS EVENING FOR NVZ450-453-459.

     LAKE WIND ADVISORY FROM 7 AM THIS MORNING TO 11 PM PDT THIS
     EVENING FOR NVZ004.

     WIND ADVISORY FROM 7 AM THIS MORNING TO 8 PM PDT THIS EVENING
     FOR NVZ001.

     LAKE WIND ADVISORY FROM 6 AM THIS MORNING TO 11 PM PDT THIS
     EVENING FOR NVZ002.

CA...RED FLAG WARNING UNTIL 8 PM PDT THIS EVENING FOR CAZ272-273.

     WIND ADVISORY FROM 7 AM THIS MORNING TO 8 PM PDT THIS EVENING
     FOR CAZ073.

     LAKE WIND ADVISORY FROM 6 AM THIS MORNING TO 11 PM PDT THIS
     EVENING FOR CAZ072.

&&

HTTP://WEATHER.GOV/RENO

Nearby

Wind Advisories in Nevada, 2008Wind Advisories in California, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.